Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 86, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Apr 1, 2021, 4:44 AM CDT for Giles County, Tennessee. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2021, 4:44 AM CDT (09:44 UTC)
- Expired
- Apr 2, 2021, 12:12 AM CDT
- In force
- 19 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Richland Creek near Pulaski (PLKT1). The gauge peaked at 21.79 ft at Mar 31, 2021, 6:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
067
WGUS84 KOHX 010944 RRA
FLSOHX
Flood Advisory
National Weather Service Nashville TN
444 AM CDT Thu Apr 1 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Richland Creek Above Pulaski affecting Giles County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
TNC055-020600-
/O.NEW.KOHX.FL.Y.0086.210401T0944Z-210402T0600Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
444 AM CDT Thu Apr 1 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Richland Creek Above Pulaski.
* From early this morning to late tonight.
* At 4:00 AM CDT Thursday the stage was 20.0 feet and falling.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall to 9.7 feet Monday
evening.
* Impact...At 20.0 feet, Portions of Vales Mill Rd between Chicken
Creek Rd and the Highway 64 bypass become inundated and may be
subject to closure
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3504 8688
$$
Shamburger1 follow-up statement
795
WGUS84 KOHX 020512
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1212 AM CDT Fri Apr 2 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Richland Creek Above Pulaski affecting Giles County.
TNC055-020615-
/O.CAN.KOHX.FL.Y.0086.000000T0000Z-210402T0512Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1212 AM CDT Fri Apr 2 2021
...The Flood Advisory for the Richland Creek Above Pulaski has been
cancelled...
The Flood Advisory is cancelled for
the Richland Creek Above Pulaski.
* At 11:00 PM CDT Thursday the stage was 16.0 feet and falling.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall to 9.2 feet Tuesday
morning.
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3504 8688
$$
07What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 1, 2:15 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 1, 2:15 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 215 AM CDT Thu Apr 1 2021 .DISCUSSION... Clear skies overnight with a northerly wind will lead to areas of patchy frost. High temperatures today will be cold for this time of year with highs only in the 40s to near 50 next to the Alabama state line. Even with sunny skies the cold will be felt thanks to the breezy north wind. Excellent radiational cooling tonight will plummet the area into a hard freeze with low temperatures in the 20s and maybe even upper teens for low lying locations of the plateau. Tomorrow it will be a few degrees warmer and with the high overhead not as breezy. Another frosty morning expected on Saturday. Will need an additional headline but being fourth period will let the day shift issue this once the current frost advisory expires. Past Saturday the high begins to shift east and the wind will turn more southerly. This will allow for warm air advection and temperatures will warm up each day well into the extended forecast. Highs could even reach around 80 by Wednesday. It will also stay dry through Wednesday. Around this time frame the extended models disagree. The GFS is faster and more northward with moving a low out the Pacific Northwest and tries to bring a front into the Ohio Valley by Thursday. The EURO and Canadian don/t depict the atmosphere quite the same way. && .AVIATION... 06Z TAF DISCUSSION. VFR. Gusty northwest winds will continue through the TAF period with sustained winds mainly below 12 knots early this morning then increasing above 12 knots after 14Z with gusts up to 25 knots. SKC expected through the morning with scattered low level stratocumulus this afternoon. && .PRELIMINARY POINT TEMPS/POPS... Nashville 49 27 52 30 64 / 0 0 0 0 0 Clarksville 48 25 51 30 62 / 0 0 0 0 0 Crossville 44 21 46 25 58 / 0 0 0 0 0 Columbia 49 25 51 28 62 / 0 0 0 0 0 Lawrenceburg 48 26 51 29 61 / 0 0 0 0 0 Waverly 49 26 52 30 63 / 0 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Hard Freeze Warning from 10 PM this evening to 9 AM CDT Friday for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys- Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton- Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. Freeze Warning until 9 AM CDT this morning for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......12 AVIATION........Shamburger
Hazardous weather outlook, Mar 31, 1:42 PM CDT, 15 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 142 PM CDT Wed Mar 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011845- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 142 PM CDT Wed Mar 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. Flooding along many rivers and streams will continue today and tonight. Freezing temperatures and patchy frost will form toward daybreak Thursday morning. A Freeze Warning is in effect across the area for early Thursday morning. Precautions should be taken for any sensitive vegetation. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rivers will remain elevated with some sites remaining in flood or advisory stage through the weekend. It is expected to turn colder with frosty nights late this week. A Hard Freeze Warning is in effect for Thursday night through daybreak Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
In the hours before
Local storm report, Mar 31, 11:53 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1153 PM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 7 SE CLIFTON 35.31N 87.92W
03/31/2021 WAYNE TN SOCIAL MEDIA
HIGHWAY 64 COVERED BY FLOOD WATERS NEAR THE
PHILADELPHIA BAPTIST CHURCH AT 2254 SAVANNAH HWY
0300 AM FLASH FLOOD 5 S WAYNESBORO 35.25N 87.77W
03/31/2021 WAYNE TN SOCIAL MEDIA
SEVERAL HOMES SURROUNDED BY FLOOD WATERS ON SUNNY ACRES
DRIVE
0500 AM FLASH FLOOD WAYNESBORO 35.32N 87.76W
03/31/2021 WAYNE TN SOCIAL MEDIA
FLOOD WATERS SUBMERGED THE HELTON ST BRIDGE NEAR
WAYNESBORO ELEMENTARY
0550 AM FLASH FLOOD LYNNVILLE 35.38N 87.01W
03/31/2021 GILES TN SOCIAL MEDIA
SEVERAL ROADS FLOODED ACROSS THE COUNTY INCLUDING HWY
31N...HWY 129...FACTORY CREEK RD...OLD CAMPBELLSVILLE
RD...AND PIGEON ROOST RD.
0700 AM FLASH FLOOD 6 WNW PULASKI 35.22N 87.14W
03/31/2021 GILES TN BROADCAST MEDIA
JOHNSON BRANCH ROAD NEAR HIGHWAY 64 FLOODED AND
IMPASSABLE
0800 AM FLASH FLOOD LYNNVILLE 35.38N 87.01W
03/31/2021 GILES TN SOCIAL MEDIA
ADDITIONAL ROADS FLOODED AND IMPASSABLE ACROSS THE
COUNTY INCLUDE OLD HWY 64 IN FRANKEWING...MINNOW BRANCH
RD...GUNTER SMITH RD...ROBERTSON HOLLOW RD...BIG DRY
CREEK RD...LITTLE DRY CREEK RD...WEAKLY CREEK RD...HOME
HILL RD...THOMAS RD...KERR HILL RD....MILKY WAY
RD...LOCKE RD...ANNIE WADE RD...DOG BRANCH RD...MACK
BRANCH RD...OWL HOLLOW RD...HWY 31A...VALES MILL
RD...AND GREENE VALLEY RD.
0630 PM HEAVY RAIN LAWRENCEBURG 35.25N 87.34W
03/31/2021 M4.18 INCH LAWRENCE TN BROADCAST MEDIA
NEWSCHANNEL5 SKYNET CAMERA RAINFALL TOTAL SINCE
MIDNIGHT
&&
EVENT NUMBER OHX2100429
EVENT NUMBER OHX2100430
EVENT NUMBER OHX2100431
EVENT NUMBER OHX2100432
EVENT NUMBER OHX2100433
EVENT NUMBER OHX2100434
EVENT NUMBER OHX2100435
SHAMBURGERLocal storm report, Mar 31, 11:55 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1155 PM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 7 SE CLIFTON 35.31N 87.92W
03/31/2021 WAYNE TN SOCIAL MEDIA
HIGHWAY 64 COVERED BY FLOOD WATERS NEAR THE
PHILADELPHIA BAPTIST CHURCH AT 2254 SAVANNAH HWY
0300 AM FLASH FLOOD 5 S WAYNESBORO 35.25N 87.77W
03/31/2021 WAYNE TN SOCIAL MEDIA
SEVERAL HOMES SURROUNDED BY FLOOD WATERS ON SUNNY ACRES
DRIVE
0311 AM FLASH FLOOD ETHRIDGE 35.32N 87.30W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WYNN ROAD IS FLOODED AND CLOSED
0350 AM FLASH FLOOD WESTPOINT 35.13N 87.53W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WESTPOINT ROAD AT WATERLOO ROAD FLOODED.
0350 AM FLASH FLOOD HENRYVILLE 35.39N 87.39W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
HENRYVILLE ROAD FLOODED. MOST LOW WATER BRIDGES
IMPASSABLE.
0400 AM FLASH FLOOD 5 WNW ETHRIDGE 35.36N 87.38W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
42 WATER FORK ROAD WASHED OUT. NUMEROUS OTHER ROADS
FLOODED ACROSS THE COUNTY.
0448 AM FLASH FLOOD 3 WNW ETHRIDGE 35.35N 87.35W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
WIDESPREAD FLASH FLOODING ACROSS NORTHERN LAWRENCE
COUNTY. LONG ROAD BETWEEN HENRYVILLE ROAD AND CROSS ROAD
WASHED OUT.
0500 AM FLASH FLOOD WAYNESBORO 35.32N 87.76W
03/31/2021 WAYNE TN SOCIAL MEDIA
FLOOD WATERS SUBMERGED THE HELTON ST BRIDGE NEAR
WAYNESBORO ELEMENTARY
0511 AM FLASH FLOOD 3 S SUMMERTOWN 35.39N 87.31W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
SWIFT WATER RESCUE BEING CONDUCTED ON BRACE ROAD BRIDGE
NEAR WALKER ROAD
0521 AM FLASH FLOOD HENRYVILLE 35.39N 87.39W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
NORTHBOUND LANE OF HIGHWAY 240 FLOODED NEAR HENRYVILLE
FIRE DEPT
0550 AM FLASH FLOOD LYNNVILLE 35.38N 87.01W
03/31/2021 GILES TN SOCIAL MEDIA
SEVERAL ROADS FLOODED ACROSS THE COUNTY INCLUDING HWY
31N...HWY 129...FACTORY CREEK RD...OLD CAMPBELLSVILLE
RD...AND PIGEON ROOST RD.
0637 AM FLASH FLOOD 5 WSW SUMMERTOWN 35.40N 87.38W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
VEHICLE IN WATER AT HIGHWAY 240 NEAR BARNESVILLE ROAD.
OCCUPANT ESCAPED SAFELY.
0645 AM FLASH FLOOD HENRYVILLE 35.39N 87.39W
03/31/2021 LAWRENCE TN EMERGENCY MNGR
HIGHWAY 240 AT HENRYVILLE ROAD CLOSED DUE TO HIGH WATER
0700 AM FLASH FLOOD 6 WNW PULASKI 35.22N 87.14W
03/31/2021 GILES TN BROADCAST MEDIA
JOHNSON BRANCH ROAD NEAR HIGHWAY 64 FLOODED AND
IMPASSABLE
0800 AM FLASH FLOOD LYNNVILLE 35.38N 87.01W
03/31/2021 GILES TN SOCIAL MEDIA
ADDITIONAL ROADS FLOODED AND IMPASSABLE ACROSS THE
COUNTY INCLUDE OLD HWY 64 IN FRANKEWING...MINNOW BRANCH
RD...GUNTER SMITH RD...ROBERTSON HOLLOW RD...BIG DRY
CREEK RD...LITTLE DRY CREEK RD...WEAKLY CREEK RD...HOME
HILL RD...THOMAS RD...KERR HILL RD....MILKY WAY
RD...LOCKE RD...ANNIE WADE RD...DOG BRANCH RD...MACK
BRANCH RD...OWL HOLLOW RD...HWY 31A...VALES MILL
RD...AND GREENE VALLEY RD.
0630 PM HEAVY RAIN LAWRENCEBURG 35.25N 87.34W
03/31/2021 M4.18 INCH LAWRENCE TN BROADCAST MEDIA
NEWSCHANNEL5 SKYNET CAMERA RAINFALL TOTAL SINCE
MIDNIGHT
&&
EVENT NUMBER OHX2100429 OHX2100430 OHX2100420 OHX2100421 OHX2100422
OHX2100423 OHX2100424 OHX2100431 OHX2100425 OHX2100426 OHX2100432
OHX2100427 OHX2100428 OHX2100433 OHX2100434 OHX2100435
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:40 PM CDT | River Flood Warning | OHX | Perry, Wayne | 6 days |
| Mar 31, 9:28 PM CDT | River Flood Advisory | OHX | Giles | 16 hr |
| Apr 1, 4:40 AM CDT | River Flood Warning | OHX | Perry | 36 hr |
| Apr 1, 7:59 AM CDT | River Flood Advisory | OHX | Maury | 23 hr |
| Apr 1, 1:04 PM CDT | River Flood Warning | OHX | Giles | 26 hr |
| Apr 1, 1:13 PM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 44 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.